1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

End of honeymoon period!

Discussion in 'Type 1 Diabetes' started by chelseacee13, Jun 5, 2014.

  1. chelseacee13

    chelseacee13 · Well-Known Member

    Messages:
    54
    Likes Received:
    11
    Trophy Points:
    28
    Hey people how fast or how long did it take for yous to come out of the honeymoon period?
    About 8 weeks ago I was super insulin sensitive so I changed my ratios to 0.5 to 10 carbs and glargine down the 6 unit then I lost control I'm now on 9 unit of glargine and a 1.10 ratio, but I can't get them back under control?


    Sent from the Diabetes Forum App
     
  2. Josef1980

    Josef1980 Type 1 · Active Member

    Messages:
    35
    Likes Received:
    28
    Trophy Points:
    58
    I am not sure how true the honeymoon period is! :jimlad:

    This is my take:

    If i don't eat for long time (e.g. skip meal) and exercise (or very active) I become very insulin sensitive i.e. insulin resistance is low,

    However

    If I eat a lot and don't move a lot the body is then saturated with sugar and the insulin resistance is high.


    That's my take on the subject. :cat:
     
  3. chelseacee13

    chelseacee13 · Well-Known Member

    Messages:
    54
    Likes Received:
    11
    Trophy Points:
    28
    I can't describe how annoying my diabetes is it changes all the time lol I'm just wondering if anyone else has these problems


    Sent from the Diabetes Forum App
     
  4. Josef1980

    Josef1980 Type 1 · Active Member

    Messages:
    35
    Likes Received:
    28
    Trophy Points:
    58
    I am sure other people have this problem :cool:

    However are you trying to find common people to fix your problem or are you just trying to find out if it is normal that way? or...

    Just what do you mean by it changes all the time?

    Give some numbers/examples in order for people to give you proper advice :cat:

    Also describe your life style e.g. active, hectic ... :woot:

    What medicines are you on? how much do you take? when do you take? what do you eat? ...:pompous:

    ...
     
  5. shedges

    shedges Type 1 · Well-Known Member

    Messages:
    427
    Likes Received:
    296
    Trophy Points:
    103
    I had a very definite change in ratios around 15 months after diagnosis. Noticed my average levels had all gone high and spoke to my DSN about it. We concluded an overall change in basal and bolus regime was needed. And that put me back on track.

    However, there are loads of different causes for requirements changing... I recently tried reducing my carb intake and ended up hypoing loads... again, will need to adjust ratios appropriately. Off to DSN annual appointment next week :)
     
  6. chelseacee13

    chelseacee13 · Well-Known Member

    Messages:
    54
    Likes Received:
    11
    Trophy Points:
    28
    It seems the more I change my ratio the worser it is I'm more likely to hypo of I take a 6 unit glargine then I am if I take a 9 haha I had appointments all of last week and more next week :(


    Sent from the Diabetes Forum App
     
  7. Josef1980

    Josef1980 Type 1 · Active Member

    Messages:
    35
    Likes Received:
    28
    Trophy Points:
    58
    am sure other people have this problem :cool:

    However are you trying to find common people to fix your problem or are you just trying to find out if it is normal that way? or...

    Just what do you mean by it changes all the time?

    Give some numbers/examples in order for people to give you proper advice :cat:

    Also describe your life style e.g. active, hectic ... :woot:

    What medicines are you on? how much do you take? when do you take? what do you eat? ...:pompous:

    ...
     
  8. chelseacee13

    chelseacee13 · Well-Known Member

    Messages:
    54
    Likes Received:
    11
    Trophy Points:
    28
    Glargine 9 units 11 pm
    Novo rapid with food
    10 am 6 unit 50 carbs 13 -15 after start between 7-10
    2pm 6 units to 60 carb 13 start 12 finish
    7 pm 6 units 60 carbs start at 12 finish 7/8

    That's what it's like ATM and by change I mean the ratio there was a time I took a 3 unit injection with 30 carbs and had to eat another 120 carbs to stop the hypos they were that bad but because of the constant change I'm scared to change he insulin around incase I hypo but by doing it I'm leaving my self with high bloods


    Sent from the Diabetes Forum App
     
  9. Josef1980

    Josef1980 Type 1 · Active Member

    Messages:
    35
    Likes Received:
    28
    Trophy Points:
    58
    This is just me ok listen: I am not a Dr. I have diabetes for 15 years and I use NovoRapid (fast acting) and Lantus (Long acting)

    My advice is to stop thinking about carbs Calculations and:

    If you are active or you skip meals you become more insulin sensitive i.e. you need less injection and vice versa.
    If you skip meal or eat less your body will become more insulin sensitive i.e. you need less injection.

    I take the injection after meal not before because for me NovoRapid is too fast.

    If I am active or will be active after a meal i cut on the dosage i.e. less injection because when i am active i burn sugar and NovoRapid is moving faster in my body thus it lowers my blood sugar fast.

    This is some of my experience Good Luck remember I am not a Doctor.

    Also there are slow long digested Carbs that i take shot for e.g. Rice Bread ...

    If i eat Ice-cream I don't take injection the Lantus burns it with activity. I just ignore the higher BG for a while and it will go back to normal.

    Best of luck

    I hope some of the other members can give more insight to you from their experiences.
     
  10. chelseacee13

    chelseacee13 · Well-Known Member

    Messages:
    54
    Likes Received:
    11
    Trophy Points:
    28
    My dietician gave that advise for certain food also only problem is if I take it after I forget to do it lol


    Sent from the Diabetes Forum App
     
  11. Spiker

    Spiker Type 1 · Well-Known Member

    Messages:
    4,685
    Likes Received:
    8,439
    Trophy Points:
    178
    Josef I think you said you were a competitive athlete before diagnosis? If you are still keeping up a similar fitness regime then I suspect your experience of T1 is very different from most people's experience, and not generally applicable. For example it is very unusual for the onset time of Novorapid to be so fast that you need to take it after eating, even for low carb dieters. Normally Novorapid will fail to prevent a diabetic level of blood sugar rise even when taken before a meal. So I think your experience is very interesting, but atypical. I am sure it is working fine for you of course.
     
    • Like Like x 2
  12. Miss90

    Miss90 Type 1 · Well-Known Member

    Messages:
    223
    Likes Received:
    156
    Trophy Points:
    83
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook